Alert archive / Minnesota / River Flood Warnings in 2019
River Flood Warning 79, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood warning at Jul 21, 2019, 5:28 AM CDT for Goodhue County, Minnesota. It was in force for 21 days.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2019, 5:28 AM CDT (10:28 UTC)
- Expired
- Aug 11, 2019, 5:28 AM CDT
- In force
- 21 days
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Goodhue County, MN
The radar
The Minneapolis radar (KMPX), 100 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fork Zumbro River at Pine Island (PNLM5).
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05373130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
079 WGUS43 KMPX 211028 FLWMPX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Twin Cities/Chanhassen MN 528 AM CDT Sun Jul 21 2019 ...The National Weather Service in Chanhassen has issued a flood warning for the following rivers in Minnesota... Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R affecting Goodhue County Cannon River AT Northfield affecting Dakota and Rice Counties .This river forecast is based on observed precipitation of 1 to 2 inches over the past 24 hours. Heavy rains could cause river levels to rise even higher than predicted. The National Weather Service will monitor this developing situation and issue followup statements as conditions or forecasts change. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC049-221626- /O.NEW.KMPX.FL.W.0079.190721T1028Z-000000T0000Z/ /PNLM5.1.ER.000000T0000Z.190721T0000Z.000000T0000Z.NO/ 528 AM CDT Sun Jul 21 2019 The National Weather Service in Chanhassen has issued a * Flood Warning for The Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R. * until further notice. * At 5:00 AM Sunday the stage was 18.7 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast...The river will crest today. && LAT...LON 4420 9278 4420 9268 4421 9261 4419 9261 4412 9278 $$ MNC037-131-221626- /O.NEW.KMPX.FL.W.0080.190721T1028Z-190723T1500Z/ /NRFM5.1.ER.190721T0918Z.190722T0000Z.190723T0900Z.UU/ 528 AM CDT Sun Jul 21 2019 The National Weather Service in Chanhassen has issued a * Flood Warning for The Cannon River AT Northfield. * until Tuesday morning. * At 4:30 AM Sunday the stage was 897.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 897.0 feet. * Forecast...The river will continue rising to near 897.5 feet by this evening. The river will fall below flood stage Tuesday morning. * Impact...At 897.5 feet...Flood waters reach Carleton College soccer fields. Babcock Park north of downtown begins to flood. && LAT...LON 4443 9322 4450 9314 4453 9302 4450 9302 4445 9312 4441 9318 $$ CEO
2 follow-up statements
567 WGUS83 KMPX 211526 FLSMPX Flood Statement National Weather Service Twin Cities/Chanhassen MN 1026 AM CDT Sun Jul 21 2019 ...The flood warning continues for the following rivers in Minnesota... Cannon River AT Northfield affecting Dakota and Rice Counties ...The flood warning continues for the following rivers in Minnesota.. Minnesota River at Montevideo affecting Chippewa...Lac qui Parle and Yellow Medicine Counties Minnesota River At Morton affecting Renville County Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R affecting Goodhue County .Overview...After yesterday's precipitation a couple of spots are back above flood stage. Mainly dry weather is in store for the next several days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC023-073-173-222125- /O.CON.KMPX.FL.W.0069.000000T0000Z-190727T1200Z/ /MVOM5.1.ER.190704T1915Z.190713T1115Z.190726T1800Z.NO/ 1026 AM CDT Sun Jul 21 2019 The Flood Warning continues for The Minnesota River at Montevideo. * until Saturday morning. * At 10:00 AM Sunday the stage was 14.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...The river will continue to fall to below flood stage by Friday afternoon. * Impact...At 14.0 feet...Low lying areas and some roads along the river begin flooding, along with some basements of houses along the river. && LAT...LON 4503 9578 4492 9562 4486 9570 4497 9587 $$ MNC129-222125- /O.CON.KMPX.FL.W.0066.000000T0000Z-190727T0600Z/ /MTNM5.2.ER.190701T0958Z.190709T0645Z.190726T1200Z.NO/ 1026 AM CDT Sun Jul 21 2019 The Flood Warning continues for The Minnesota River At Morton . * until late Friday night. * At 9:30 AM Sunday the stage was 21.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 21.0 feet. * Forecast...The river will continue to fall to below flood stage by Friday morning. * Impact...At 19.0 feet...Water reaches flood mitigation culverts on Riverside Road && LAT...LON 4460 9519 4465 9514 4455 9487 4442 9487 $$ MNC049-222125- /O.CON.KMPX.FL.W.0079.000000T0000Z-000000T0000Z/ /PNLM5.1.ER.000000T0000Z.190721T0000Z.000000T0000Z.NO/ 1026 AM CDT Sun Jul 21 2019 The Flood Warning continues for The Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R. * until further notice. * At 10:00 AM Sunday the stage was 18.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast...The river has crested and will continue to fall. && LAT...LON 4420 9278 4420 9268 4421 9261 4419 9261 4412 9278 $$ MNC037-131-222125- /O.EXT.KMPX.FL.W.0080.000000T0000Z-190723T0200Z/ /NRFM5.1.ER.190721T0918Z.190721T1800Z.190722T2000Z.UU/ 1026 AM CDT Sun Jul 21 2019 ...Flood Warning now expected to end Monday evening...The Flood Warning continues for The Cannon River AT Northfield. * until Monday evening. * At 9:30 AM Sunday the stage was 897.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 897.0 feet. * Forecast...The river will continue rising to near 898.1 feet by this afternoon. The river will fall below flood stage tomorrow afternoon. * Impact...At 899.0 feet...Laird Stadium at Carleton College begins to flood; west gymnasium threatened. * Impact...At 897.5 feet...Flood waters reach Carleton College soccer fields. Babcock Park north of downtown begins to flood. * Impact...At 897.0 feet...Water backs up into businesses along river in downtown Northfield. Riverwalk on west side of town begins to flood. && LAT...LON 4443 9322 4450 9314 4453 9302 4450 9302 4445 9312 4441 9318 $$ CEO
710 WGUS83 KMPX 220107 FLSMPX Flood Statement National Weather Service Twin Cities/Chanhassen MN 807 PM CDT Sun Jul 21 2019 ...The flood warning is cancelled for the following rivers in Minnesota... Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R affecting Goodhue County ...The flood warning continues for the following rivers in Minnesota... Cannon River AT Northfield affecting Dakota and Rice Counties ...The flood warning continues for the following rivers in Minnesota.. Minnesota River at Montevideo affecting Chippewa...Lac qui Parle and Yellow Medicine Counties Minnesota River At Morton affecting Renville County .Overview...The quick responding rivers are already falling after the storms from the past week, with a slower response in the mainstem Minnesota expected to slowly drop as a mostly dry week is ahead of us. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC023-073-173-230707- /O.CON.KMPX.FL.W.0069.000000T0000Z-190727T1200Z/ /MVOM5.1.ER.190704T1915Z.190713T1115Z.190726T1800Z.NO/ 807 PM CDT Sun Jul 21 2019 The Flood Warning continues for The Minnesota River at Montevideo. * until Saturday morning. * At 7:00 PM Sunday the stage was 14.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...The river will continue to fall to below flood stage by Friday early afternoon. * Impact...At 14.0 feet...Low lying areas and some roads along the river begin flooding, along with some basements of houses along the river. && LAT...LON 4503 9578 4492 9562 4486 9570 4497 9587 $$ MNC129-230707- /O.CON.KMPX.FL.W.0066.000000T0000Z-190727T0600Z/ /MTNM5.2.ER.190701T0958Z.190709T0645Z.190726T1200Z.NO/ 807 PM CDT Sun Jul 21 2019 The Flood Warning continues for The Minnesota River At Morton . * until late Friday night. * At 7:30 PM Sunday the stage was 21.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 21.0 feet. * Forecast...The river will continue to fall to below flood stage by Friday morning. * Impact...At 19.0 feet...Water reaches flood mitigation culverts on Riverside Road && LAT...LON 4460 9519 4465 9514 4455 9487 4442 9487 $$ MNC049-220137- /O.CAN.KMPX.FL.W.0079.000000T0000Z-190722T0107Z/ /PNLM5.1.ER.000000T0000Z.190721T0000Z.190721T2235Z.NO/ 807 PM CDT Sun Jul 21 2019 The Flood Warning is cancelled for The Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R. * At 7:00 PM Sunday the stage was 16.7 feet. * Flood stage is 17.0 feet. && LAT...LON 4420 9278 4420 9268 4421 9261 4419 9261 4412 9278 $$ MNC037-131-230600- /O.EXT.KMPX.FL.W.0080.000000T0000Z-190723T0600Z/ /NRFM5.1.ER.190721T0918Z.190721T2015Z.190723T0000Z.UU/ 807 PM CDT Sun Jul 21 2019 ...Flood Warning now expected to end late Monday night...The Flood Warning continues for The Cannon River AT Northfield. * until late Monday night. * At 7:30 PM Sunday the stage was 898.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 897.0 feet. * Forecast...The river will continue to fall to below flood stage by tomorrow evening. * Impact...At 899.0 feet...Laird Stadium at Carleton College begins to flood; west gymnasium threatened. * Impact...At 897.5 feet...Flood waters reach Carleton College soccer fields. Babcock Park north of downtown begins to flood. * Impact...At 897.0 feet...Water backs up into businesses along river in downtown Northfield. Riverwalk on west side of town begins to flood. && LAT...LON 4443 9322 4450 9314 4453 9302 4450 9302 4445 9312 4441 9318 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Jul 21, 5:00 AM CDT, 28 minutes earlier.
Area forecast discussion, Jul 21, 5:00 AM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 500 AM CDT Sun Jul 21 2019 .UPDATE...For 12Z Aviation discussion below && .SHORT TERM...(Today through Monday) Issued at 351 AM CDT Sun Jul 21 2019 Surface high pressure continues to settle in across the region during the short term period, which will facilitate mild temperatures and light winds. Looking upstairs, however, we still have pesky northwest flow at the mid to upper levels. Over the last several runs, models have advertised faint energy aloft dipping across the forecast area during peak heating. Therefore we expect to see a few showers and thunderstorms develop this afternoon and evening, although the coverage should be isolated in nature. Tonight we clear out efficiently, and considering high pressure and light winds, we could see development of patchy fog. Dewpoints will have lowered into the mid to upper 50s, however, so that could inhibit development. Monday will be the first in the string of several nearly picture- perfect weather days. Expect sunny skies, light winds, and high temperatures in the mid to upper 70s. .LONG TERM...(Monday night through Saturday) Issued at 351 AM CDT Sun Jul 21 2019 By Monday morning, high pressure moving south from Canada will be centered across the Dakotas with light northerly flow across Minnesota and Wisconsin. Aloft, longwave troughing will be in place across eastern North America, with a ridge across the western half of North America. Overall northerly flow aloft will support subsidence and advection of an overall dry airmass into the region. Dewpoint temperatures will be quite comfortable for mid summer, easily in the low to mid 50s but potentially lower depending on daytime mixing depth. This high pressure area will slowly sag through the Midwest through Wednesday, meaning Monday through Wednesday will be mostly sunny with highs right around 80 degrees each day. Southerly flow will develop Thursday across the region as the upper ridge leans in from the west. Not surprisingly, moisture advection from the south will lead to increasing dew point temperatures into the mid 60s by Thursday afternoon. A low pressure system will move west to east across southern Canada through Friday, with the upper trough extending south into Minnesota and northern Wisconsin. By this time, the main low will be displaced well to our north, mainly across Hudson Bay. Could foresee scattered thunderstorm development along the trough but given the displacement from the main system, kept pops limited to around 30 percent. Also, uncertainty remains relatively high for the the end of the week into the weekend as the guidance has varying solutions on how far south the aforementioned system tracks, and it's timing as well. The guidance does agree though on increasing temperatures and dew points for the end of the week. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 500 AM CDT Sun Jul 21 2019 After the patchy fog burns off expect VFR conditions with increasing mid/high clouds. Isolated afternoon/early evening showers/thunderstorms are possible, but the probability and coverage are too low to include a mention in the TAFs. North/northwest winds under 10 knots will prevail through the period. KMSP...Can't rule out a shower or thunderstorm near the site, but chances are too low to include a mention in the TAF. /OUTLOOK FOR KMSP/ Mon...VFR. Wind N 5 kts. Tue...VFR. Wind NW 5 kts. Wed...VFR. Wind SW 5 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...LS LONG TERM...SPD AVIATION...LS
Hazardous weather outlook, Jul 21, 4:08 AM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 408 AM CDT Sun Jul 21 2019 MNZ041>045-047>070-073-WIZ014-015-023-025-220915- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Polk-Barron-St. Croix-Dunn- 408 AM CDT Sun Jul 21 2019 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...southwest Minnesota...west central Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Isolated thunderstorms are possible this afternoon and evening. The severe weather threat is very low. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms late Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ074>078-082>085-091>093-WIZ016-024-026>028-220915- Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca- Steele-Martin-Faribault-Freeborn-Rusk-Pierce-Pepin-Chippewa- Eau Claire- 408 AM CDT Sun Jul 21 2019 This Hazardous Weather Outlook is for portions of south central Minnesota...southeast Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms late Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:28 AM CDT | River Flood Warning | MPX | Dakota, Rice | 53 hr |
Nearby
River Flood Warnings in Minnesota, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.